Causality in noncommutative two-sheeted space-times

Nicolas Franco, Michał Eckstein

Résultats de recherche: Contribution à un journal/une revueArticle

Résumé

We investigate the causal structure of two-sheeted space-times using the tools of Lorentzian spectral triples. We show that the noncommutative geometry of these spaces allows for causal relations between the two sheets. The computation is given in detail when the sheet is a 2- or 4-dimensional globally hyperbolic spin manifold. The conclusions are then generalised to a point-dependent distance between the two sheets resulting from the fluctuations of the Dirac operator.

langue originaleAnglais
Pages (de - à)42-58
Nombre de pages17
journalJournal of Geometry and Physics
Volume96
Date de mise en ligne précoce6 juin 2015
Les DOIs
étatPublié - 1 oct. 2015
Modification externeOui

Empreinte digitale

Spectral Triples
Noncommutative Geometry
Dirac Operator
Causality
Space-time
Fluctuations
Dependent
operators
geometry

Citer ceci

@article{5b7ef1ce273b46b18e06bfe0c5f3dcac,
title = "Causality in noncommutative two-sheeted space-times",
abstract = "We investigate the causal structure of two-sheeted space-times using the tools of Lorentzian spectral triples. We show that the noncommutative geometry of these spaces allows for causal relations between the two sheets. The computation is given in detail when the sheet is a 2- or 4-dimensional globally hyperbolic spin manifold. The conclusions are then generalised to a point-dependent distance between the two sheets resulting from the fluctuations of the Dirac operator.",
keywords = "Causal structures, Lorentzian spectral triples, Noncommutative geometry",
author = "Nicolas Franco and Michał Eckstein",
year = "2015",
month = "10",
day = "1",
doi = "10.1016/j.geomphys.2015.05.008",
language = "English",
volume = "96",
pages = "42--58",
journal = "Journal of Geometry and Physics",
issn = "0393-0440",
publisher = "Elsevier",

}

Causality in noncommutative two-sheeted space-times. / Franco, Nicolas; Eckstein, Michał.

Dans: Journal of Geometry and Physics, Vol 96, 01.10.2015, p. 42-58.

Résultats de recherche: Contribution à un journal/une revueArticle

TY - JOUR

T1 - Causality in noncommutative two-sheeted space-times

AU - Franco, Nicolas

AU - Eckstein, Michał

PY - 2015/10/1

Y1 - 2015/10/1

N2 - We investigate the causal structure of two-sheeted space-times using the tools of Lorentzian spectral triples. We show that the noncommutative geometry of these spaces allows for causal relations between the two sheets. The computation is given in detail when the sheet is a 2- or 4-dimensional globally hyperbolic spin manifold. The conclusions are then generalised to a point-dependent distance between the two sheets resulting from the fluctuations of the Dirac operator.

AB - We investigate the causal structure of two-sheeted space-times using the tools of Lorentzian spectral triples. We show that the noncommutative geometry of these spaces allows for causal relations between the two sheets. The computation is given in detail when the sheet is a 2- or 4-dimensional globally hyperbolic spin manifold. The conclusions are then generalised to a point-dependent distance between the two sheets resulting from the fluctuations of the Dirac operator.

KW - Causal structures

KW - Lorentzian spectral triples

KW - Noncommutative geometry

UR - http://www.scopus.com/inward/record.url?scp=84934987603&partnerID=8YFLogxK

U2 - 10.1016/j.geomphys.2015.05.008

DO - 10.1016/j.geomphys.2015.05.008

M3 - Article

AN - SCOPUS:84934987603

VL - 96

SP - 42

EP - 58

JO - Journal of Geometry and Physics

JF - Journal of Geometry and Physics

SN - 0393-0440

ER -